• Treanda

    Asked by MouseGoddess on Monday, June 3, 2013


    Last year I went through 6 months of Treanda and Rituxan and am currently on Rituxan maintenance. I just feel so tired most of the time and sort of achy in my joints and back. Could this be from the Treanda? I've had four other rounds of chemo over the years and have never really felt all that good after. But I never had a complete remission before in almost ten years, and the last PET scan I had was as clear as is possible to tell. I'm just wondering if anybody else has had lasting effects from Treanda or any other Lymphoma treatment or is it just me and it's all caused by something else?

    7 Answers from the Community

    7 answers
    • GregP_WN's Avatar

      Until someone answers this for you that has taken Treanda, click on the experiences tab at the top of the page, then type in "Treanda" in the search box, you will get several returns for that term that was used in different conversations. Let us know if we can help you.

      over 3 years ago
    • kiki95632's Avatar

      I am currently on Treandra and Rituxan. The last time I did Rituxan and Chop and then maintence Rituxan. Treanda seems to last in my system longer with side effects. But when I did maintence Rituxan I was tired all the time.

      over 3 years ago
    • CourtW's Avatar

      I had and have the same treatment. I am always tired and achy - but I also have rheumatoid arthritis - so I thought it was attributed to that. I did not think it was because of the Rituxan but, now I am wondering...

      over 3 years ago
    • jhale17's Avatar

      MouseGoddess, I posted this on March 10, 2013 for Cjnana, hope it helps

      Back to Normal

      I suggest you let your pretreatment normal go the same way you let your age thirty or age twenty go. Granted post cancer treatment is a more significant passage due to the after effects it leaves with you. My point is each day is a bit different for all of us. What matters is what we do with each new day we are given.

      I admit I was much like you in thinking when will I be back to my old normal. It was a little disappointing when I realized that would never be. I now accept any new normal I can get and am willing to adjust to its newness and its differences. You see, I have adjusted to four new normals of chemo and radiation over the last thirteen years. And as a result of sun damage from my outdoor activities in my youth have had to deal with treatments for three most common skin cancers on a continuing basis.

      I got through my first new normal in what I call brute strength and awkwardness. It was some time before I accepted that I would not be the same as before my treatment.

      It is in my makeup to be proactive and optimistic. Because of these traits I have in each cancer occurrence accepted what was lost in treatment and looked for available options to get it back.

      Time, rest, good nutrition, moderate exercise and drinking lots of water will be needed to get over the initial side effects. Later, when you notice something not returning to near your old normal, research options on what recourse you have.

      Some things I found useful,

      Local cancer support group provided a networking forum for local medical services and information what works for others survivors. As you are finding out here on WhatNext, sharing helps.

      Neuropathy in my feet, I took three years of Tai Chi that eliminated my balance issues.

      Swallowing issues, I used Insure to add to daily nutrition and reduce swallowing.

      During hospital stays I walked the halls so much the nurses called me the marathon man. I did this in order to be better fit when I got discharged.

      Take it slow on exercise to avoid injury. Overdoing is no fun.

      Open your mind to things that may work to make your future better.

      Good luck on your journey

      over 3 years ago
    • PhaedraB's Avatar

      I had four rounds of Treanda & Rituxan & now am on Rituxan maintenance. Pet scan is clear. My doc said after a few rounds I'd feel better than I had in years. I'm still waiting. I thought remission would feel a whole lot better than this.

      I used to have periods of feeling good and energetic alternating with undiagnosable run-down fevers. Now the fevers are milder and less frequent, but I never get to the good and energetic stage anymore. Last year, before diagnosis, I drove cross country, moved to a new home, all sorts of stuff. Now I'm lucky if I check the mail. Really, really depressing.

      over 3 years ago
    • nurse's Avatar

      My husband started is Rituxan and Treanda treatment (1st of 6) for stage IV follicular lymphoma last week. Although severely fatigued the first three days, there was almost immediate reduction in the size of the inguinal node and increased range of motion to his hip. He continues to complain of fatigue, but his productivity is noticeably improved compared to the last 6 months. I am encouraged!

      over 3 years ago
    • dan7264's Avatar

      I am about to do my third round of Treanda and Rituxan later this week. At first I had no side effects from the first two rounds. I actually felt better on chemo than I did just with my cancer. I am NHL, stage IV follicular lymphoma indolent b-cell. My symptoms with cancer alone were night sweats, nausea and rapid weight loss and loss of muscle mass. Now am able to gain some weight and muscle back. But just this week I noticed I feel more achy in my joints and back than since I started. Is this regimen going to have an accumulative effect? Meaning will I feel worse after 3, then worse after 4 and on to 6?

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more follicular lymphoma questions.  Also, don't forget to check out our Follicular Lymphoma page.